MAUDE Adverse Event Report: STRYKER SPINE-US ACCULIF TL INSERTION HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-US ACCULIF TL INSERTION HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number 800804
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/23/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that upon trying to insert the cage, (after rotation of implant) the surgeon tried to expand the implant.She fill the syringe twice.There was no expansion.She then removed the implant and saw that the inserter had cut the tubing; replaced the tubing and re-inserted the implant, she then tried to expand the implant for the second time.Saline in the disc space was noticed.So she removed the implant again, and the inserter had cut the tubing again.At that time she made the decision to switch to anther type of interbody device.
 
Additional Manufacturer Narrative
Method: visual inspection; functional inspection; device history review; complaint history review; risk assessment.Results: the tubing sets were not returned and may have been discarded at the hospital.Dimensional analysis was performed on the similar device from same lot, and the instrument was found to be in compliance.No relevant issues were found in the manufacturing records of the device lot that may have contributed to the reported event.Conclusion: a plausible root cause cannot be determined since additional information was not provided despite multiple attempts.
 
Event or Problem Description

Brand Name
ACCULIF TL INSERTION HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key5514508
Report Number3004024955-2016-00030
Device Sequence Number601658
Product Code LXH
UDI-Device Identifier07613327105940
UDI-Public(01)07613327105940
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number800804
Device Lot Number12181420-12
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/23/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/21/2016
Supplement Report FDA Received Date06/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR
Patient Weight73